This is a case report of a 44-year-old obese female who developed subclinical hepatic injury 4 weeks after starting metformin for type 2 diabetes. She had a rise in her alanine aminotransferase which peaked at 5 months (738 U/l) and rapidly declined within days of discontinuing her metformin. No other positive evidence of alternative causes for the hepatic injury was found. The likelihood of metformin-induced injury was 7 on the Naranjo scale of adverse drug reactions. A brief review of the 11 previously reported cases in the English medical literature is also made.
Statistics from Altmetric.com
Competing interests None.
Patient consent Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.